PRAMIPEXOLE WITHDRAWAL: Hi auld... - Restless Legs Syn...

Restless Legs Syndrome

18,195 members11,919 posts

PRAMIPEXOLE WITHDRAWAL

auldreekie18 profile image

Hi auld grumpty again 2 weeks cutting down Pramipexole from O.180 mg by halve going to try the other half the next 2 weeks and see how it goes so far so good ,also going for a ferritin blood test tomorrow so we will see how that is .keep up the good fight you good people there is always light at the end off the tunnel.

10 Replies

Good luck to you! Are you starting anything new to treat your RLS while you wean down? I am completely off Ropinirole for 10 days now. It was NO FUN, but doing better now. You also hang in there!!!!

Tincan99 profile image
Tincan99 in reply to Todge

When my doctor told me that pramipexole was no longer availability I explained that with out them I am so distressed with the pain that I had to have them. First she tried me on another drug but a few days later I phoned her and said I had not had any sleep for over 72 hoursShe then said she would speak to a specialist and see if they would prescribe them for me . I pleaded to say that have been allowed to have them

Don’t just give up if your having problems go back and demand them. I could not manage with out them

Elffindoe profile image
Elffindoe in reply to Tincan99

What happened to you sounds horrendous and I'm upset that you should have to go through this.

I am a little mystified. Where do you live?

Pramipexole is available still worldwide so I find it difficult to believe what your doctor said.

Second, it sounds as if the doctor stopped the pramipexole suddenly, is that correct?

If so that doctor is both ignorant and irresponsible, there are ample warnings that this drug should not be stopped suddenly.

Firstly, it is dangerous.

Secondly, it can lead to extremely severe withdrawal effects.

That was probably why you didn't sleep.

You don't say what other drug she tried. Not all RLS drugs work immediately, some can take weeks. However, I can't say since you don't name the drug.

You say the doctor has referred you to a specialist who may prescribe "them" for you. If by "them" you mean pramipexole, then it seesm they ARE available.

If that's the case then I can't understand why your doctor said pramipexole is NOT available and I can't understand why she can't continue to prescribe it.

It all seems a bit nonsensical.

I would never suggest that somebody go to a doctor and DEMAND drugs. This is possibly abusive and possibly very stressful for the doctor.

The decision about what drugs you take should be a joint decision discussed between the doctor and the patient. Doctors can not "order" you to take specific drugs, they can only advise you and inform you about the drugs, their benefits, risks and the alternatives. If they don't then you can ask them to explain these things. Demanding doesn't enable you to get the best from your doctor.

Todge appears to be voluntarily weaning off ropinriole presumably to treat augmentation and appears to be doing well.

Tincan99 profile image
Tincan99 in reply to Elffindoe

Apparently my doctors had stopped prescribing pramipexole due to the side affects but when I did get a prescription I had to try 3 chemists to get them as the first 2 said there suppliers had stop them I did not abuse my doctor I just had to stress I needed this drug as when you stop taking them it is hell

Elffindoe profile image
Elffindoe in reply to Tincan99

I'm still mystified, where do you live?

Sorry if you've misundestood. You may not have abused your doctor but you suggested todge go back and DEMAND them.

I'd say a doctor would find this abusive. Please see recent posts.

Please also read recent (many) posts about switching from dopamine agonists to alternatives now recommended for RLS.

I can understand a doctor not wishing to start prescribing a dopamine agonist for somebody diagnosed with RLS. This shows they're up to date and aware dopamine agonists are no longer recommended. This is because of the risk of MAJOR COMPLICATIONS mainly augmentation.

That's not quite the same thing as saying they're not available,however if that's what they said.

However, this does not give them the right to suddenly stop prescribing one to somebody who is already taking one without some discussion. In which case it's OK to assert your rights, respectfully.

Hi Auldreekie18. If you are so inclined and in a position where you can obtain it, I found that kratom really helped me get off pramipexole without discomfort. Good luck on your withdrawal!

Hi there,My names Patsy and I've been taking Pramolpexole for a good few years now. If I take them around 6pm they seem to kick in before bed around 9pm but recently I've been having strange horrible feelings in my head. It's like I'm asleep but I'm not. It's soo hard to explain, I spoke to my doctor and he said I'm dreaming. I can tell you Its not a dream 😒 also my memory seems to be getting worse. It is awful and im wondering if its because of the Pramolepexole 😭 has anyone experienced similar TIA

Patsy : This sounds awful and apparently you're not getting a satisfactory explanation from your doctor.

Firstly, just to clarify TIA as you may know refers to "Transient Ischaemic Attack". This is where for a short period of time the blood supply to a part of the brain is cut off. It then starts to flow again.

(ischaemia means poor blood flow).

TIAs are if you like, mini strokes. TIAs can be a precursor of a full blown stroke, (cerebro vascular accident). They should be taken very seriously.

If you're thinking your experience is a TIA then firstly, this is highly unlikely to be due to pramipexole. In fact, it appears pramipexole has some positive effects in cases of ischaemia.

To an observer the signs of TIA appear similar to those of a stroke. In addition the person may seem "absent" i.e, unresponsive to outside events.

It depends on when you have the experience you write of and who else is around to observe it.

If TIA is suspected then there are physical investigations that can be carried out.

As you say your doctor said you're dreaming, it's significant to know WHEN exactly this experience occurs. Is it when you're fully awake, is it when you are falling asleep or is it when you have been asleep but have woken up?

Your description "it's like I'm asleep but I'm not" suggests that you are in fact conscious during the experience, unlike a TIA. If you're conscious it isn't clear then what you mean by "like" I'm asleep.

Does the following sound familiar?

You're falling asleep, or you have been asleep and you "wake up", i.e. you become conscious. However, you can't really see or hear anything and you find you can't move.

This is known as "sleep paralysis", it's not uncommon and it's not dangerous, just a bit frightening if you don't know what it is. Some people with sleep paralyis feel sensations in their spine or rectum and some even sense people being in the room, but can only make them out very vaguely. Some people subsequently claim they've been abducted by aliens.

I've experienced this myself, buy I never supected being abducted by aliens!

If you are suffering sleep paralysis, it is a sign of sleep abnormalities and it is possible that pramipexole is causing this.

Hi Elffindoe, Thanks for your reply. I wrote TIA for Thank you in advance. The feeling in my head I get is when I'm trying to go to sleep or I'm in a light sleep maybe. It is really hard to explain. My head feels cloudy, sore, maybe like slight pressure. That's the best way to describe it. It happens more often than not and I just thought maybe it's my RLS medication 🤔 I have experienced sleep paralysis one afternoon a long time ago but the feeling at night seems to be different as I can move. Not sure, maybe another trip to speak to the doctor again 😒 just feel they don't listen to you these days.

Thank you fir the encouragement!!

You may also like...